T O P I C R E V I E W
Member # 55254
posted 04-13-2012 12:51 AM
I've currently been on the NuvaRing for a week now, having started it 2 days after my last period ended. Since the 2nd day with it in, I've been experiencing a LOT of side effects, including extreme fatigue, bloating, and emotionally up and down. Basically, a lot of the symptoms from the Chicken Soup pregnancy article, but pregnancy is not possible.
I was wondering a few things. Do the side effects always go away in a few months (or less)? The fatigue is really causing me to have trouble in school and my day to day life. Second, if I took it out, say, tomorrow, when could I expect to get my period? Are there any side effects of going off of HBC? Also, if I decide HBC is more relevant to my life, and I'm more willing to deal with the side effects than I am now, are there any other HBC that would have less of the side effects that I mentioned?
Member # 25425
posted 04-13-2012 01:56 AM
Generally, it takes the body around 3 months to get used to hormonal birth control. Most side effects should subside by that point. If you continue to experience side effects, it's probably a good idea to see about switching to a different method.
There are plenty of other methods of hormonal birth control, and quite a lot of different brands of the birth control pill alone, so if it turns out that the Ring is not for you, you have plenty of other options. It is hard for us to make any recommendations, as everyone responds differently to hormonal birth control. But your doctor, knowing you and your medical history, can make some better guesses. And the rest is, a lot of the time, a matter of trial and error to find what works best for you. If you take out the Ring in the middle of the cycle, it's hard to say when you would get your next period. The most common side-effect of stopping hormonal birth control is an irregular menstrual cycle. So for a while, you'll likely experience spotting or irregular bleeding. If you are sure that you want to continue to take hormonal birth control, the best thing to do would be to consult with your doctor, and then switch directly from the Ring to another method. That way, you make things easier on your body because you are not starting, stopping and starting again.